Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 310, NWS Midland/Odessa, TX

June 2, 2025Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 2, 2025, 4:42 PM CDT for Pecos County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2025, 4:42 PM CDT (21:42 UTC)
Expired
Jun 2, 2025, 5:27 PM CDT
In force
45 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 138 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
2243 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

400 
WUUS54 KMAF 022142
SVRMAF
TXC371-022245-
/O.NEW.KMAF.SV.W.0310.250602T2142Z-250602T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
442 PM CDT Mon Jun 2 2025

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Northwestern Pecos County in southwestern Texas...

* Until 545 PM CDT.

* At 442 PM CDT, a severe thunderstorm was located 22 miles west of
  Fort Stockton, moving east at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Fort Stockton, Fort Stockton-Pecos County Airport, and Firestone
  Test Track.

This includes Interstate 10 between mile markers 233 and 261.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3105 10331 3111 10326 3115 10285 3087 10285
      3093 10333 3104 10333
TIME...MOT...LOC 2142Z 268DEG 21KT 3101 10325 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

91
3 follow-up statements
702 
WWUS54 KMAF 022202
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
502 PM CDT Mon Jun 2 2025

TXC371-022245-
/O.CON.KMAF.SV.W.0310.000000T0000Z-250602T2245Z/
Pecos TX-
502 PM CDT Mon Jun 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN PECOS COUNTY...

At 502 PM CDT, a severe thunderstorm was located 15 miles northwest
of Fort Stockton, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fort Stockton, Fort Stockton-Pecos County Airport, and Firestone Test
Track.

This includes Interstate 10 between mile markers 248 and 261.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3111 10319 3115 10285 3087 10285 3090 10307
      3095 10320
TIME...MOT...LOC 2202Z 268DEG 21KT 3101 10311 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

91
377 
WWUS54 KMAF 022217
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
517 PM CDT Mon Jun 2 2025

TXC371-022245-
/O.CON.KMAF.SV.W.0310.000000T0000Z-250602T2245Z/
Pecos TX-
517 PM CDT Mon Jun 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL PECOS COUNTY...

At 517 PM CDT, a severe thunderstorm was located 10 miles northwest
of Fort Stockton, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fort Stockton and Fort Stockton-Pecos County Airport.

This includes Interstate 10 between mile markers 249 and 261.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3110 10308 3115 10285 3087 10285 3090 10307
TIME...MOT...LOC 2217Z 268DEG 21KT 3101 10300 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

91
003 
WWUS54 KMAF 022227
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
527 PM CDT Mon Jun 2 2025

TXC371-022237-
/O.CAN.KMAF.SV.W.0310.000000T0000Z-250602T2245Z/
Pecos TX-
527 PM CDT Mon Jun 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PECOS COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

&&

LAT...LON 3110 10308 3115 10285 3087 10285 3090 10307
TIME...MOT...LOC 2225Z 268DEG 21KT 3101 10293 

$$

91

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:00 PM CDT, 1 hour 42 minutes earlier. Its key messages:

  • Updated at 254 PM CDT Mon Jun 2 2025
  • Scattered to numerous showers and thunderstorms will develop across areas especially along and east of the Pecos River late this afternoon into this evening. A few storms could become severe and become capable of producing localized damaging wind gusts and large hail.
  • Rain/storm chances continue through Thursday. A few strong to severe storms may be possible each afternoon through mid-week. Currently, damaging winds look to be the main concern.
  • Much warmer temperatures arrive Friday with many locations expected to reach the triple digits this weekend.
Area forecast discussion, Jun 2, 3:00 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
300 PM CDT Mon Jun 2 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 254 PM CDT Mon Jun 2 2025

- Scattered to numerous showers and thunderstorms will develop
  across areas especially along and east of the Pecos River late
  this afternoon into this evening. A few storms could become
  severe and become capable of producing localized damaging wind
  gusts and large hail.

- Rain/storm chances continue through Thursday. A few strong to
  severe storms may be possible each afternoon through mid-week.
  Currently, damaging winds look to be the main concern.

- Much warmer temperatures arrive Friday with many locations
  expected to reach the triple digits this weekend.

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 254 PM CDT Mon Jun 2 2025

An upper-level shortwave trough located across southeastern Arizona
and southwestern New Mexico this afternoon will translate eastward
toward southeast New Mexico and west Texas late this afternoon into
this evening. Deep layer moisture and ascent ahead of this feature
will increase across our region through the evening hours,
especially over locations along and east of the Pecos River.
Scattered to locally numerous showers and thunderstorms are
subsequently expected to develop through the evening hours, with the
best rain chances (40-60%) highlighted over portions of southeast
New Mexico, the Trans Pecos, and Permian Basin. Effective bulk shear
is forecast to increase to 35-45 kt with the approach of the
shortwave trough this afternoon/evening, while CAPE values increase
to 1500-3000 J/KG over these areas. The combination of the shear and
buoyancy will favor the potential for a few severe storms east of
the Pecos River this afternoon into this evening, with localized
damaging wind gusts and quarter size hail possible with a few of the
stronger cells. Isolated to scattered showers/storms will linger
into the evening/night-time hours over the Permian Basin and Lower
Trans Pecos region as the shortwave trough progresses eastward over
these locations. A drier zonal flow aloft looks to take shape across
much of our area on Tuesday. A dry line should advance into the
central/eastern Permian Basin by late Tuesday afternoon, before a
cold front pushes into southeast New Mexico and portions of west
Texas Tuesday evening/night. Isolated showers and storms (~20%) may
develop east of the dryline over the eastern Basin late Tuesday
afternoon, with a lingering low (20-30%) chance of storms may
continue into Tuesday evening over these areas along the advancing
boundary.

Lows tonight will range in the 60s and 70s over most areas, while
highs on Tuesday should reach into the 90s for most (except 80s in
the mountains and up to 100-105 degrees along the Rio Grande).
Cooler low temperatures in the mid to upper 50s are anticipated over
portions of southeast New Mexico and the northern Permian Basin
behind the front Tuesday night, while lows elsewhere otherwise
continue to range in the 60s and 70s.

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 254 PM CDT Mon Jun 2 2025

Cooler temperatures kick off the long-term period as the cold front
stalls within the region. Wednesday high temperatures are forecasted
to be in the upper 70s to mid 80s for areas north of Interstate 10,
while locations south of the interstate in the mid 80s to 90s.
Guidance has been in good agreement with the frontal boundary
stalling in the higher terrain through Thursday. The boundary will
also bring consistent low to medium (20-50%) rain/storm chances
regionwide during this timeframe with the greatest chances in the
Davis Mountains. Severe concerns for Wednesday and Thursday remain
low. Similar severe weather setups compared with Monday and Tuesday
look to be in store. Forecast soundings depict "inverted-V"
profiles, along with weak shear, signaling a damaging wind threat
for the strongest storms. Another concern to consider will be the
potential for heavy rainfall. Guidance also portrays high
Precipitable Water (PWAT) values ranging from 1.1 to 1.5 inches
nearly exceeding the daily maximum amount per SPC climatology. These
high PWATs indicate the potential for heavy rainfall which could
lead to certain areas receiving flash flooding. Storm motions appear
to not be too slow, mitigating the threat of flash flooding.
Storm coverage will remain scattered to isolated both of these
days. In addition to the storm chances, breezy to windy conditions
look favorable on Thursday through Thursday night across the
region due to being in the transitionary position between a
developing low pressure system and a surface high pressure system.
High temperatures are forecasted to be a touch warmer on Thursday
as geopotential thicknesses increase.

The precipitation chances quickly diminish heading into Friday
afternoon as upper-level ridging begins to take place. This will
allow much warmer high temperatures to return this weekend with
widespread temperatures reaching the mid 90s to lower triple digits.
Triple digit temperatures expand regionwide by Sunday, increasing
heat risk concerns.

Lamberson

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Mon Jun 2 2025

A narrow band of light to occasionally moderate rain showers
moving across southeast NM and the Trans Pecos region should
continue to weaken early this afternoon, but additional isolated
to scattered showers and thunderstorms are expected to develop
across the region this afternoon into early this evening. This
activity could develop some of the local terminals, so have
maintained the PROB30 wording for TSRA through around 03Z this
evening. VFR should otherwise prevail across the region with gusty
southerly to southwesterly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               70  93  60  81 /  50  20  20  10
Carlsbad                 67  94  63  82 /  30   0  10  10
Dryden                   73  99  73  91 /  50  10  10  20
Fort Stockton            69  95  66  85 /  60   0  10  40
Guadalupe Pass           63  86  59  77 /  20   0   0  10
Hobbs                    64  89  57  80 /  40   0  10  10
Marfa                    61  89  59  85 /  30   0   0  30
Midland Intl Airport     70  94  62  82 /  50   0  10  10
Odessa                   69  93  61  81 /  50   0  10  10
Wink                     68  96  64  84 /  40   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...21
LONG TERM....11
AVIATION...21

In the hours before

Special weather statement, Jun 2, 2:21 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
121 PM MDT Mon Jun 2 2025

NMZ028-022000-
Eddy County Plains NM-
121 PM MDT Mon Jun 2 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL EDDY COUNTY THROUGH 200
PM MDT...

At 120 PM MDT, Doppler radar was tracking strong thunderstorms that
were scattered along a line extending from 9 miles south of Brantley
Lake State Park to Carlsbad to 8 miles east of Avalon. Movement was
northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Carlsbad, Brantley Lake State Park, Avalon, Carlsbad North, Lake
Avalon, Otis, Cavern City Air Terminal, and Living Desert State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3271 10427 3279 10400 3275 10386 3259 10383
      3232 10399 3227 10430 3234 10450 3240 10455
      3254 10444
TIME...MOT...LOC 1920Z 219DEG 22KT 3242 10442 3237 10424 3253 10410

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

21
Special weather statement, Jun 2, 2:55 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
255 PM CDT Mon Jun 2 2025

TXZ075-274-022045-
Pecos TX-Reeves County Plains TX-
255 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PECOS AND
SOUTHEASTERN REEVES COUNTIES THROUGH 345 PM CDT...

At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saragosa, or 23 miles southeast of Toyah, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Verhalen.

This includes Interstate 10 between mile markers 215 and 221.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3096 10360 3110 10368 3130 10330 3101 10318
TIME...MOT...LOC 1955Z 250DEG 18KT 3105 10356

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

21
Local storm report, Jun 2, 4:15 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
415 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     Hail             2.1 NNW Carlsbad        32.43N 104.25W
06/02/2025  M0.75 Inch       Eddy               NM   Cocorahs

            0.75 inch hail reported near Carlsbad. Time
            estimated by radar.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:55 PM CDTSpecial Weather StatementMAFReeves50 min
Jun 2, 4:02 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves43 min
Jun 2, 6:43 PM CDTSevere Thunderstorm WarningMAFPecos32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.